Ask a doctor

Photo Facial One Month Ago Med Dark Skin. Now Have Dark Spots All Over my Face? (photo)

Hello I am 50 and had a photo facial it has been a month and i have dark spots all over my face. I am very concerned because I only had pigmentation on my upper lip and on each cheek this is the only reason i did this. I look like a monster now will all these dark area go away or what can i do to get rid of them. The anestecion said they will go away he is getting me bleaching cream 8% and he said will do a micro bracion. please give the the real truth i hope i did not make the mistake!

Doctor Answers (3)

Hyperpigmentation from Photofacial

+2

Basically what you have is hyperpigmentation from the Photofacial (IPL). Sometimes darker pigments when treated will surface (usually because too high of settings were used and this is basically a minimal burn). Your technician needs to be very careful with the settings on the laser and you need to have much lower settings done or this will continue to happen and could potentially be much worse. A hydroquinone cream (which is what I'm assuming you are getting) will definitely help, and you need to use a quality sunscreen and avoid any sunburns. A microdermabrasion will help some too as this will get ride of the more surface spots, though the deeper ones will still be there and need further attention. I sincerely hope a physician is overseeing your treatments and you have access to a physician while being treated. While photofacials are great, they are best done by trained technicians under the direct supervision of physicians.


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Photofacial

+1

I would encourage you to start using hydroquinone 4% cream on your skin to help lighten these areas.  It is possible that the laser settings were to high for your skin type.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Photofacial and pigmentation

+1

The pigmentation you had on your upper lip and on your cheeks is melasma.  Photofacials usually do not remove this pigment but if you have any sun exposure after your treatment, you will develop brown spots called postinflammatory hyperpigmentation.  You need to use sun protection, fading creams and possibly light chemical peels, but no more photofacials.  Please see a board certified dermatologist to assess your skin and offer appropriate treatment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.